MAUDE Adverse Event Report: SYNTHES MONUMENT ROD INTRODUCER; MISC ORTHO SURGICAL INSTR

SYNTHES MONUMENT ROD INTRODUCER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.616.048
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown.Implant and explant dates: device is an instrument and is not implanted/explanted.Initial reporter phone number: (b)(6).Device history record review was performed for part# 03.616.048 lot# h036902: release to warehouse date: 13-jul-2016, supplier: (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that there was a functional issue of a tip of a rod holder.The rod cannot be attached as usual.The issue occurred preoperatively, therefore no patient involvement.Concomitant device reported as: unknown rod (part: unknown, lot: unknown, quantity: 1) this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted that the device was unused.When the device was being reviewed by the manufacturer, it was noted that the pivot screw was missing.
 
Additional Manufacturer Narrative
Product development investigation has been completed.The instrument was inspected in customer quality where it was noticed the pivot pin in the handle is missing from the device which may impact functionality of the device.Replication of the complaint condition is not applicable as the pin is already missing.The instrument was sent to the supplier for investigation.Supplier investigation concluded that all (b)(4) parts functioned properly.The one (1) returned part was also checked with the required functional gages instructed upon the print, and the one (1) returned part functioned properly and conformed to the print requirements and print instruction.In addition, the lot of (b)(4) instruments later passed functional testing at depuy synthes before being released to the field, which further demonstrates these instruments were functionally conformant when received.It is therefore our conclusion that the instruments met agreed upon criteria at the time of delivery to depuy synthes.No manufacturing related issue was identified and/or confirmed.A root cause could not be determined as the circumstances surrounding the complaint are unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6165956
Report Number1719045-2016-10903
Device Sequence Number10776274
Product Code LXH
UDI-Device Identifier10705034716381
UDI-Public(01)10705034716381(10)H036902
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.616.048
Device Lot NumberH036902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/31/2017
03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN ROD